Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 165, NWS Jackson, MS

March 22, 2000Catahoula Parish, Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 22, 2000, 3:49 AM CST for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2000, 3:49 AM CST (09:49 UTC)
Expired
Mar 22, 2000, 4:15 AM CST
In force
26 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Catahoula Parish, LA, Concordia Parish, LA

The radar

The Ft Polk radar (KPOE), 125 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2482 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 220949
SVRJAN
LAC025-029-221015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
349 AM CST WED MAR 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA
  EXTREME SOUTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA

* UNTIL 415 AM CST

* AT 346 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A DEVELOPING SEVERE THUNDERSTORM ABOUT 5 MILES WEST OF ACME...
  MOVING NORTHEAST AT 40 MPH.

* THIS STORM WILL AFFECT RURAL AREAS OF CATAHOULA PARISH SOUTH OF
  LARTO LAKE...AND WILL BE NEAR ACME BY 355 AM.

HAIL AND TORRENTIAL RA:IN ARE EXPECTED WITH THIS STORM. TAKE COVER IN 
A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:30 AM CST, 19 minutes earlier.

Area forecast discussion, Mar 22, 3:30 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CST WED MAR 22 2000

SO MUCH FOR A "CLEAN" RIDGE SCENARIO ADVERTISED IN PREVIOUS MODEL
RUNS. ELEVATED-BASED(8K FT PLUS) CONVECTION HAS BEEN ONGOING SINCE
ABOUT 03Z AND CONTINUES TO BE ENHANCED BY ANTICYCLONIC SUBTROPICAL
JET AXIS WORKING WITH MID LEVEL VERTICAL MOTION AXIS, 7+ 700-500MB
LAPSE RATES AND 310-320K ISENTROPIC UPGLIDE DEPICTED BY 06Z MESO-ETA
TO LIFT SLOWLY NWD THIS MORNING WHILE DISSIPATING. ANOTHER MID LEVEL
TROF FROM THE RIO GRANDE VALLEY FORECAST BY MESO-ETA TO MOVE INTO
CENTRAL MS 03Z-09Z TONIGHT ALSO GETS STUCK UNDER THE UPPER LEVEL
RIDGE.  NORMALLY WE SEE THESE TYPE EVENTS LATER IN THE SPRING BUT
THERE HERE NOW SO CANNOT SEE KEEPING A DRY FORECAST GOING OUT.

LOW LEVEL ELY WIND FLOW IN OUR AREA SHOULD BECOME SE WITH TIME
ADDING EVEN MORE FUEL TO WORK WITH.  WARMING LOW LEVEL THICKNESS
FIELD LEVELS OUT BY THURSDAY AND WILL HELP PUT TEMPERATURES ABOVE
CLIMATOLOGY WITH HIGHS 75-80 FOR THE REST OF THE WEEK. PRECIPITABLE
WATER VALUES NEAR OR ABOVE 1.0" AND SOME DIFFERENTIAL 850-300MB
DIVERGENT COUPLETS ALSO CROSS THE AREA THROUGH THURSDAY. NGM MOS
DOING RATHER NICELY AND SEE NO REASON TO ARGUE EXCEPT IN THE POPS
DEPARTMENT WHERE WE WILL GO TOWARD CLIMATOLOGY NUMBERS FOR NOW.

MODELS FAIRLY CONSISTENT IN HANDLING UPPER CUTOFF LOW OVER AZ AS A
GOOD KICKER NOW ALONG 130W OFF THE OR COAST SHOULD GIVE IT THE BOOT
STARTING LATE TONIGHT. THURSDAY NIGHT/EARLY FRIDAY SHOULD BRING A
SOMEWHAT NEGATIVELY-TILTED TROF AXIS ACROSS NW HALF OF MS AS MID
LEVEL RIDGE FLATTENS WITH 60-80M 500MB HEIGHT FALLS. THE CANADIAN
MODEL HAS SEEMED TO HANDLE OPENING CUTOFF TREND BEST LATELY FOR A
THREAT OF PRECIPITATION ON FRIDAY IN SPITE OF OTHER MODELS(MRF
CATCHING UP). THEREFORE... WILL PROBABLY HAVE TO INTRODUCE CHANCE
POPS INTO THE COMING WEEKEND WITH SEASONAL SPRINGTIME WARMTH.
LATEST FMR NOW LEANING TOWARD CLIMATOLOGY POPS AS WELL. THERE
REMAINS GOOD ENSEMBLE SUPPORT FOR A STRONG SHORTWAVE PASSAGE IN THE
LOWER MS VALLEY IN THE TUESDAY TIME FRAME EARLY NEXT WEEK.

24-HR QPF DISCUSSION: ETA AND NGM QPF WERE DISCARDED FOR THIS
FORECAST BECAUSE THE MODELS DO NOT UNDERSTAND THAT IT IS RAINING
NOW. AVN QPF AND NCEP FORECASTS ARE SIMILAR...ABOUT ONE TENTH OF AN
INCH OR LESS OVER THE NORTHWEST QUARTER OF THE CWFA...AND WILL
FOLLOW WITH A FEW ADJUSTMENTS FOR CURRENT EXT;ENT OF PRECIP SHIELD.

.PRELIM NUMBERS...
JAN 76/54/78/55 4345
MEI 76/50/79/53 3234

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.